View Full Version : Oxycontin and Provigil
07-08-2007, 11:43 AM
Has anyone been on oxycontin? How much do you take? Does it stop working after a while? Do you get withdrawal symptoms when your next dose is due? Do you see a pain specialist? Does it make you tired? How do you handle that?
Has anyone tried provigil for fatigue? Are there any side effects? Did it work?
07-10-2007, 11:56 AM
Hi Cramer; Until someone responds to you, I thought I'd just give you the following information about both drugs.
The more common side effects of oxycontin are:
Constipation, dizziness, drowsiness, dry mouth, headache, itching, nausea, sweating, vomiting, weakness. OxyContin is a prescription painkiller used for moderate to high pain relief. It contains oxycodone and is a Schedule II narcotic analgesic. The drug has gotten into a bit of trouble due to abuse. It is commonly known on the street as OC, OX, Oxy, Oxycotton, Hillbilly heroin, and kicker. There has been a marked escalation of its abuse as reported by drug abuse treatment centers, law enforcement personnel, and health care professionals.
The effects of the drug include analgesia, sedation, euphoria, feelings of relaxation, respiratory depression, constipation, papillary constriction, and cough suppression. A 10 mg dose of orally-administered oxycodone is equivalent to a 10 mg dose of subcutaneously administered morphine as an analgesic in a normal population. Oxycodone’s behavioral effects can last up to 5 hours. The drug is most often administered orally. The controlled-release product, OxyContin, has a longer duration of action (8-12 hours). As with most opiates, oxycodone abuse may lead to dependence and tolerance.
The most serious risk associated with opioids, including OxyContin®, is respiratory depression. Common opioid side effects are constipation, nausea, sedation, dizziness, vomiting, headache, dry mouth, sweating, and weakness. Taking a large single dose of an opioid could cause severe respiratory depression that can lead to death.
Provigil (aka: modafinil) is used to improve wakefulness in patients with excessive daytime sleepiness associated with narcolepsy. Provigil is also being used by some people off-label to treat fatigue in diseases such as Lupus. Modafinil is not indicated for complaints of lack of energy or fatigue; but it appears to be very helpful for some patients. Some of the most common side effects are:
I hope that this has been helpful :lol:
Peace and Blessings
07-14-2007, 08:21 AM
I am not familiar with Provigil, but I take Oxycodone in the winter months on the days that my leg is driving me batty. I can't say that I like the effects; the pain is still there, but the oxycodone makes me not care, if that makes sense.
If you take it on a regular basis, INDEED you have to be "stepped off of it" gradually. I dislike it so much that I only take it when I absolutely MUST, and I use a walker or cane for stability, as it greatly affects my balance. Good luck.
My doctor prescribed provigil for my lupus & fibromyalgia-related fatigue, and told me to experiment with dosage and frequency. He prescribed 100mg tablets, one per day , and I found 1/2 to 1/3 of a tablet is plenty for me. I also have realized that I can't take it every day, only when I absolutely need it. When I took it daily, it started keeping me awake at night. And I can't take it to compensate for lack of sleep -- if your body needs sleep and rest, it needs sleep and rest, not a pill. (I took it for a couple weeks straight when I wasn't sleeping well, and got, er, intestinal problems. Stopped taking it, got a couple good nights' sleep, intestines happy again.) So now I take 30-50 mg maybe once or twice a week, if I've had enough sleep the night before but I know I've got a long day ahead and need to have enough energy to get through it without a midday nap. One more thing -- it lasts about 15 hours, and it will keep you awake for 15 hours, so take it first thing in the morning so it'll be out of your system by bedtime. Your experience may be quite different from mine; just talk to your doctor about trying different dosages and frequencies.
09-27-2007, 09:59 PM
I first started out on a small dose but my doctor has raised the dose over the years and I also take Lortab for the breakthrough pain. When I first took it I did feel a little high if you will, but not at all like the lortab used to. I now take 40 mg 3 times a day and that loopy feeling is long gone. The pros are that it does take the pain away, without feeling out of it, but the cons are that I definately know when it is time for my next dose, weather it be from pain, or from withdrawl I believe. That is the hard part I am hearing now about the drug, that it is not the HIGH that addicts you, but rather the feeling that can come when your body is used to it. I had surgery a few months ago and couldn't figure why the nurses freaked out over all the meds I take felt like a drug addict but they don't know what you go through. I have had surgeries before and have been fine...minimal pain....but this surgery, i believe because of all the meds my body was used to, blew my old pain scale out of the water. If I had to do it over again I would take the ocycontin when needed, and try to manage with the lortab when I could. Michelle